Psychological side effects of bupropion

Information about depression and other related health issues (includes medications).

Moderators: windsong, cj-, BlueGobi, Moderators, Frame

Sarah
Posts: 5
Joined: Sat Jul 06, 2013 12:33 pm

Psychological side effects of bupropion

Postby Sarah » Sun Jul 28, 2013 7:57 pm

I've been on bupropion (150mg twice daily) for three days now. Since then, I've experienced serious suicidal thoughts and some unsettling derealization. I know that these are potential side effects, but would they really take effect this quickly? I tried the med once before about six months ago and almost immediately requested something different, because I was convinced it was giving me severe anxiety attacks. But after spending six months on paroxetine and not feeling any better, I thought maybe I just didn't give the bupropion a fair chance to work. Should I muddle through for a couple weeks and see if things get better? I'm so tired of going through different medications, I just want something to bloody WORK already.

Any advice or personal experiences would be greatly appreciated. Thanks.

User avatar
Lady Lullaby
Posts: 4
Joined: Sun Aug 25, 2013 11:42 am

Postby Lady Lullaby » Sun Aug 25, 2013 11:46 am

Hi Sarah,

Perhaps this is way too late, but I just joined the forum today and was disappointed to find there weren't any replies to your post.

I have been on buproprion off and on for a few years myself. I wondered if you could share what you decided to do and how it's been going?

Thanks!

Lady Lullaby :)

Sarah
Posts: 5
Joined: Sat Jul 06, 2013 12:33 pm

Postby Sarah » Mon Dec 09, 2013 9:04 pm

Hi LadyLullaby. I haven't been here in a while, so I'm just now seeing your reply. Thank you! What ended up happening:
I called my doctor's office a few times in the days following this post, and eventually got to speak directly to my doctor instead of just going through reception. After asking if he should be concerned about me (nice), he told me to keep taking my paroxetine dosage in conjunction with the bupropion. I complied, and managed to get through the worst of it relatively unscathed. After a few weeks of that, I decided to stop taking the paroxetine. No real reason why. Just tired of over-chemicalizing my body, I guess. Since, I haven't really experienced anything quite like what I did when I originally posted, but I've had my ups and downs. I'm planning on getting in touch with a therapist once Christmas is over. I would really like not to be on any drugs at all, and since I've never really given therapy a fair shake, maybe this is the way to achieve that.

Side note, and the reason I'm back online checking the forums: I'm still getting nasty brain shivers months after stopping the paroxetine. Now, I know that quitting it cold turkey wasn't smart, but I figured any withdrawal effects would've been gone by now. It's frustrating.

Thanks again for your reply. I'd be interested to hear what your experiences have been on the drug.


Return to “Articles and Essays | Medications: Experiences and Advice”

Who is online

Users browsing this forum: No registered users and 2 guests